Sunday, February 21, 2010

The Good and The Bad

Doctor was good and bad ...
GOOD in was GREAT to see a doc who I LOVE and who remembered me after ELEVEN YEARS ...she is remarkable. She listened to me ...and fully agrees SOMETHING is going on and she wants to find out what. She ordered a CT entrogrpahy (which 2 other gi's wanted to do - I told them I vomit the contrast if it is oral and all of them said no choice) she thought for a sec and asked if a small NG tube and have the contrast done that way - and I was like YES!!!!!!!!!! I don't mind NG tubes esp. if it will get ALL the contrast in my gut so they can get a GOOD view of what is going on CT entogrpahy is one of the best ways to get an image of the small bowel (they don't do the pill cam with crohn's patients cause if it gets stuck THEY HAVE TO GO IN and get it ...) She is also doing an endoscopy. She did a rectal exam also - something the last two GI docs I had seen NEVER DID and found a new fistula and essentially a tear/open wound which I had NO IDEA I HAD cause I can't see my ass ...and I'm on pain management so I didn't feel it. Explains where the bleeding was coming from ... I feel so good in her hands - and feel like something finally is going to come of this.
I have been on pain management for about 5yrs now - plus I am nauseous EVERY DAY ...not a matter of if I am nauseous it is how bad is it. The combo made it worse docs prescribed me phenergan - and kept increasing till I was taking 100mgs a day for almost THREE YEARS NOW. I have been experiencing hand tremors at first ...and then noticed just was getting restless. It progressed over the years the doctors said it was anxiety...even though what I was experiencing was nothing like an anxiety attack ...never felt like I was going to have a heart attack chest pressure or shortness of breath. My sleeping got really bad - as the restless feeling progressed. Eventually it got so bad I was barely sleeping - my legs were always moving and restless...sometimes my arms and neck. Was having twitches and spasms sometimes - ESP when I had to go to the ER and they would give me IV Phenergan, Reglan, or Compazine. AGAIN they thought it was anxiety ...and tried giving me adavain but never helped. It NEVER hurts was more of a feeling of energy building up in my arms, legs, and neck and if I didn't move them it would just get worse - and sometimes like my head would jerk to the left ..or my leg .. or arm. I spoke to a wonderful new member who shared with me HER experience with Phenergan and restlessness. Looked into it and sure enough it and sure enough there is absolutely a connection between Phenergan, Reglan, and Compazine. I talked to my surgeon about it - and she knew of it ...and agreed that phenergan is not a good drug, and she feels not even good for managing nausea - ZOFRAN is the way to go.

I have nerve damage - as basically my nerves have been firing non stop and they are fried. The question now is it permanent? I am off phenergan and on zofran now. The Klonopin has helped a great deal with the restlessness...for the first time in almost three years I feel calm. Saturday and Sunday have been amazing for me. I have slept almost 16hrs now – when in the last week I was lucky to get that. I actually feel GOOD!!!

It is ridiculous what exhaustion can do to someone. I didn’t even realize how tired I was since it had been going on for years now. That is what has been going on.... I am so relieved to finally have a doc who is willing to help me - especially one who did my surgery and has SEEN inside me and removed the damage. I have hope - it is wonderful Regardless of what happens - I FEEL pretty good right now and embracing that.


  1. I am so glad that you have things going better for you! I've been on pheneragan for a while but now hearing what you said about nerve damage that totally makes sense. It sucks that everything about this disease is so touch and go. I wish there was more definite knowledge you know?

  2. Happy happy happy for this week's triumphs! So glad to hear that you are feeling hopeful..YAY, Jason!

  3. This comment has been removed by a blog administrator.